120 mg, 180 mg film-coated tablets 
fexofenadine hydrochloride

Read all of this leaflet carefully before you start using this medicine. It contains information that is important to you.

  • Save this leaflet, you may need to read it again.
  • If you have any further questions, ask your doctor, pharmacist, or nurse.
  • This medicine has been prescribed for you only. Do not give it to others. It can harm them, even if they show signs of illness similar to yours.
  • If you get any side effects, talk to your doctor, pharmacist, or nurse. This also applies to any side effects not mentioned in this information. See section 4.

In this leaflet: 
1. What Altifex is and what it is used for 
2. What you need to know before taking Altifex 
3. How to take Altifex 
4. Possible side effects 
5. How to store Altifex 
6. Other information

1. What Altifex is and what it is used for

Fexofenadine hydrochloride, which is the active substance in the medicine, belongs to a group of medicines called antihistamines.

Altifex 120 mg tablets are used to relieve symptoms such as sneezing, runny nose, itchy nose and eyes, watery and red eyes, which often occur in connection with hay fever (allergic rhinitis ).

Altifex 180 mg tablets are used to relieve symptoms such as redness, swelling, and itching, which occurs in connection with the allergic skin condition known as chronic idiopathic urticaria (CIU).

Fexofenadine hydrochloride contained in Altifex may also be approved for the treatment of other conditions not mentioned in this leaflet. Ask your doctor, pharmacist, or another healthcare professional if you have any further questions, and always follow their instructions.

2. What you need to know before you take Altifex

Do not take Altifex

  • if you are allergic (hypersensitive) to fexofenadine hydrochloride or any of the other ingredients of this medicine (listed in section 6).

Warnings and cautions

Talk to your doctor, pharmacist, or nurse before using Altifex.

Take special care with Altifex

  • if you are older.
  • if you have kidney or liver problems.
  • if you have or have had heart disease because this medicine may cause a fast or irregular heartbeat.

Children

The drug is not recommended for children under 12 years.

Other medicines and Altifex

Tell your doctor or pharmacist if you are taking, have recently taken, or might take any other medicines.

If you are taking medicines for stomach problems that contain aluminum or magnesium, you should wait about 2 hours after taking such medicine before taking Altifex. Otherwise, uptake of Altifex may decrease and the effect may be affected.

Taking fexofenadine with erythromycin or ketoconazole, or with a combination dose of lopinavir and ritonavir, may increase fexofenadine blood levels. This can lead to increased side effects.

Allergy tests: If you are going to have an allergy test, you must stop taking this medicine three days before the test.

Using Altifex with food and drink

Take Altifex with water.

Pregnancy and breastfeeding

Ask your doctor or pharmacist for advice before taking any medicine.

Pregnancy

If you are pregnant, only use Altifex if your doctor thinks it is absolutely necessary.

Breast-feeding

You should not use Altifex if you are breast-feeding.

Driving and using machines

Altifex is unlikely to affect your ability to drive or use machines.

You are responsible for assessing whether you are fit to drive a motor vehicle or perform work that requires increased vigilance. One of the factors that can affect your ability in these respects is the use of drugs due to their effects and/or side effects. Descriptions of these effects and side effects can be found in other sections. Read all the information in this leaflet for guidance. If you are not sure, talk to your doctor or pharmacist.

3. How to take Altifex

Always take this medicine exactly as your doctor or pharmacist has told you. Ask your doctor or pharmacist if you are unsure.

Altifex 120 mg tablets: For relief of hay fever (allergic rhinitis ):

The usual dose is one tablet once a day for adults and children aged 12 and up.

Altifex 180 mg tablets: For relief of symptoms of chronic idiopathic urticaria(an allergic skin condition):

The usual dose is one tablet once a day for adults and children aged 12 and up.

Take the tablets with water.

If you have the impression that the effect of Altifex is too strong or too weak, talk to your doctor or pharmacist.

The symptoms of overdose are dizziness, drowsiness, fatigue, and dry mouth.

If you forget to take Altifex

If you forget to take a dose, take it as soon as you notice it unless it is time for the next dose soon. Do not take a double dose to make up for a forgotten dose.

If you have any further questions on the use of this product, ask your doctor, pharmacist, or nurse.

4. Possible side effects

Like all medicines, this medicine can cause side effects, although not everybody gets them. The side effects presented below have been experienced by people taking fexofenadine and they are divided into common or less common side effects.

Tell your doctor immediately and stop treatment with Altifex if you swell up your face, lips, tongue, or throat and have difficulty breathing, as this may be a sign of a severe allergic reaction.

Common (may affect up to 1 in 10 people):

  • Headache, drowsiness, dizziness.
  • Nausea

Uncommon (may affect up to 1 in 10 people):

  • Feeling tired

Has been reported (occurs in an unknown number of users):

  • Allergic skin reactions, such as eczema, hives and itching, unexpected swelling ( edema ), pressure over the chest, shortness of breath, and hot flashes.
  • Difficulty sleeping, anxiety, nightmares, or excessive dreaming.
  • Fast heartbeat, the heartbeat that is felt.
  • Diarrhea
  • Skin rash, hives, itching.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist, or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly to the Medical Products Agency, www.lakemedelsverket.se. By reporting side effects, you can help increase drug safety information. 

5. How to store Altifex

Keep this medicine out of the sight and reach of children.

Do not use this medicine after the expiry date which is stated on the carton after EXP. The expiration date is the last day of the specified month.

No special storage instructions.

The medicine should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. Other information

Content declaration

The active substance is fexofenadine hydrochloride.

Altifex 120 mg: Each tablet contains 120 mg fexofenadine hydrochloride, equivalent to 112 mg fexofenadine. The other ingredients are microcrystalline cellulose, croscarmellose sodium, corn starch, povidone, and magnesium stearate. The tablet coating contains hypromellose (E464), titanium dioxide (E171), macrogol 400, macrogol 4,000, yellow iron oxide (E172), and red iron oxide (E172).

Altifex 180 mg: Each tablet contains 180 mg fexofenadine hydrochloride, equivalent to 168 mg fexofenadine. The other ingredients are microcrystalline cellulose, croscarmellose sodium, corn starch, povidone, and magnesium stearate. The tablet coating contains hypromellose (E464), titanium dioxide (E171), macrogol 400, macrogol 4,000, and yellow iron oxide (E172).

What the medicine looks like and the contents of the pack

Altifex 120 mg: peach-colored, oblong, film-coated tablets, smooth on both sides.

Altifex 180 mg: yellow, oblong, film-coated tablets, smooth on one side and with a notch in the middle of the other.

Altifex 120 mg is available in pack sizes of 2, 7, 10, 15, 20, 30, 50, 100, 150 or 200 tablets.

Altifex 150 mg is available in pack sizes of 2, 7, 10, 15, 20, 30, 50, 100 or 200 tablets.

Not all pack sizes may be marketed.

Marketing Authorization Holder and Manufacturer

Orifarm Generics A / S

Energivej 15

5260 Odense S

Denmark

Local representative

Orifarm Generics AB

Box 56048

102 17 Stockholm

info@orifarm.com

This medicinal product is authorized in the EEA Member States under the following names:

Denmark: Altifex
Norway: Altifex
Germany
Fexofenaderm 120 mg film tablets
Fexofenaderm 180 mg film tablets

Muhammad Nadeem

Leave a Reply